| Model Number |
MFR181034 |
| Medical Device Problem Codes |
Unraveled Material (1664); Premature Separation (4045)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/12/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of an aneurysm at the splenic artery, a 10mm x 34cm micrusframe18 coil (mfr181034, s13067) was inserted and it was re-winded twice or three times.It was re-sheathed to change the position of the concomitant microcatheter (carry reon).However, it was prematurely detached, and the delivery wire only was retracted.The unraveled coil was removed with the concomitant microcatheter (carry reon).The procedure completed by using another galaxy coil (gly120510).The concomitant microcatheter was flushed each time.The customer states there is no additional information available.
Additional Manufacturer Narrative
Product complaint#: (b)(4).Section b5: additional information received confirming that there was positioning difficulties.The carry reon mc was removed because the coil of the micrusframe18 remained in the microcatheter.Section e1: initial contact phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization of an aneurysm at the splenic artery, a 10mm x 34cm micrusframe18 coil (mfr181034, s13067) was inserted and it was re-winded twice or three times.It was re-sheathed to change the position of the concomitant microcatheter (carry reon).However, it was prematurely detached, and the delivery wire only was retracted.The unraveled coil was removed with the concomitant microcatheter (carry reon).The procedure was completed by using another galaxy coil (gly120510).The concomitant microcatheter was flushed each time.Additional information was received confirming that there was positioning difficulties.The carry reon mc was removed because the coil of the micrusframe18 remained in the microcatheter.One non-sterile unit micrusframe18 10mm x 34cm was received inside of a pouch.The received device was visually inspected, and no damages were noticed.Then a microscopic inspection was performed, the rh was found heated and the embolic coil was found stretched and separated from the unit, no other damages were observed.A manufacturing record evaluation was performed for the finished device s13067 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil- premature detachment-in microcatheter¿ was not able to confirm due the distal outer sheath had been softened indicating that the resistance heating coil had been heated indicate that the detach button was pressed.The complaint reported by the customer ¿coil - positioning difficulty¿ could not be evaluated because it is specific to the patient and procedure at the time of occurrence and cannot be replicated in the lab.The complaint reported by the customer ¿coil- unraveled/stretched-in microcatheter¿ was confirm due the embolic coil was found stretched on the microscopic analysis.The stretched condition appears to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.The instructions for use (ifu) instructs that under fluoroscopy, deploy the detachable coil by carefully pushing the delivery tube into the proximal end of the second rhv.Continue pushing the delivery tube to position the coil within the desired vascular location.Hold the infusion catheter body in place while the coil is delivered to prevent the infusion catheter tip from moving from its intended position.The ifu cautions that repositioning the infusion catheter while the coil is deployed can lead to damage and/or premature detachment of the coil.The ifu also instructs on proper positioning of the microcoil system.The ifu also warns: ¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system¿.The rh showed evidence of being heated, indicating that at some point during the procedure, the detachment button was pressed.The exact timing of when it was pressed cannot be determined.Based on the product analysis and device history record review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.